California, 2004High Wind in California, April 21, 2004
April 21, 2004 · NWS VEF · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 21, 1:36 PM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 1:36 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PDT WED APR 21 2004
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL DRAG A COLD FRONT THROUGH
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TONIGHT AND
THURSDAY...BRINGING STRONG NORTHWEST WINDS AND SLIGHTLY COOLER
TEMPERATURES WITH IT. THE WINDS WILL SUBSIDE THURSDAY NIGHT...AND
TEMPERATURES WILL REBOUND QUICKLY...WITH DRY AND WARM WEATHER
EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK.
&&
.SHORT TERM...WINDS ARE STILL THE PROBLEM. WEST WINDS STILL HOWLING
ACROSS WESTERN SAN BERNARDINO COUNTY...AND SHOULD TURN MORE
NORTHWEST BY MORNING AS THE FRONT MOVES IN AND THE GRADIENT
ORIENTATION VEERS. HAVE KEPT THE WIND ADVISORY GOING FOR THIS AREA
UNTIL 4 AM. AS THE FRONT PUSHES SOUTHEAST...STRONG WINDS WILL ALSO
OVERSPREAD SOUTHERN NEVADA. WINDS WILL FLIRT WITH ADVISORY CRITERIA
IN THE LAS VEGAS AREA BY MORNING AND DOWN THE COLORADO RIVER BY
AFTERNOON. FOR NOW...HAVE NOT ISSUED A NEW ADVISORY FOR THIS
AREA...BUT HAVE DONE PRETTY MUCH EVERYTHING ELSE POSSIBLE FOR A
MARGINAL EVENT. ZONES HAVE BEEN HEADLINED...AND HAZARDOUS WEATHER
OUTLOOK WILL BE UPDATED SHORTLY. IF 00Z MODEL RUNS SHOW WINDS
EQUALLY STRONG OR STRONGER...AN ADVISORY WILL PROBABLY BE NEEDED.
ASIDE FROM THE WINDS...NOT MUCH GOING ON AS THE ATMOSPHERE REMAINS
VERY DRY THROUGH THE SHORT TERM. TEMPERATURES WILL NOT BE QUITE AS
WARM TOMORROW AS THE FRONT PASSES THROUGH...BUT WILL REBOUND QUICKLY
INTO THE WEEKEND.
&&
.LONG TERM...NOT MUCH CHANGE IN THE EXTENDED MODELS WITH RIDGING
EXPECTED THROUGHOUT MUCH OF THE EXTENDED. MODELS ARE SHOWING A WEAK
UPPER LOW TO BE SITUATED UNDER THE RIDGE NEAR THE CA/AZ BORDER...BUT
NOT EXPECTED ANYTHING TO COME OF THIS. TEMPERATURES ARE FORECAST TO
RISE A COUPLE OF DEGREES TO ABOVE NORMAL READINGS SUNDAY AND MONDAY
AND REMAIN STEADY THROUGH THE REMAINDER OF THE WEEK.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY CAZ028 UNTIL 4 AM.
&&
MORGAN/GORELOW
Hazardous weather outlook, Apr 21, 1:45 PM PST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT WED APR 21 2004
CAZ028-221200-
SAN BERNARDINO COUNTY DESERTS-
245 PM PDT WED APR 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA.
.DAY ONE...TODAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM FOR WEST WINDS OF 25 TO
35 MPH WITH GUSTS AROUND 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY ON
THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. FOR FRIDAY THROUGH
TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AZZ001>003-036-CAZ026-027-029-NVZ014>022-221200-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA-
LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
NORTHWEST DESERTS-NORTHWEST PLATEAU-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-SHEEP RANGE-
SOUTHERN CLARK COUNTY-SPRING MOUNTAINS-RED ROCK CANYON-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
245 PM PDT (245 PM MST) WED APR 21 2004
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS WILL OVERSPREAD MUCH OF THE AREA EARLY THURSDAY MORNING
AND PERSIST THROUGH THE DAY BEFORE DIMINISHING THURSDAY NIGHT. FOR
FRIDAY THROUGH TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.
MORGAN
High Wind, W Inyo
- When
- April 21, 5:56 PM PST
- Where
- W Inyo forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
A strong late season winter storm produced strong winds over the southern Sierra Crest. A spotter in Aspendell reported a wind gust of 71 mph. The house across the street lost several shingles off the roof and power was lost for several hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 21, 2004$3.0 million · F0 · 132 events
- Lightning Strike in Arkansas, April 21, 20041 death · 1 event
- Tornado and Hail in Oklahoma, April 21 to 22, 2004$102,000 · F1 · 62 events
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Tornado in Arkansas, April 21, 2004F1 · 1 event
- Hail and Damaging Winds in Arkansas, April 21 to 22, 2004$5,000 · 1.75 in hail · 16 events
- Strong Wind in California, April 21 to 22, 2004$17,000 · 68 kt wind · 3 events
- Lightning Strike in South Dakota, April 21, 20041 injured · $2,000 · 1 event
- Hail in Kansas, April 21, 20041.75 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, April 21, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391702.